Alert archive / South Dakota / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at May 19, 2008, 3:23 AM CDT. It took effect at May 19, 2008, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 3:23 AM CDT (08:23 UTC)
- In effect from
- May 19, 2008, 3:00 PM CDT
- Expired
- May 19, 2008, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 190823 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 323 AM CDT MON MAY 19 2008 ...WINDY CONDITIONS TO ACCOMPANY DRY AIR TODAY... .A DRY...UNSTABLE AIRMASS WILL SET UP ACROSS THE REGION LATE THIS MORNING. THIS WILL CAUSE A RAPID DROP OFF IN RELATIVE HUMIDITY...ALONG WITH WIDESPREAD GUSTY NORTHWEST WINDS IN EXCESS OF 35 MPH. ADDITIONALLY VEGETATION ACROSS THE WARNED AREA REMAINS IS AN INCOMPLETE STATE OF GREEN UP. SDZ268-269-191700- /O.NEW.KABR.FW.W.0004.080519T2000Z-080520T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 323 AM CDT MON MAY 19 2008 /223 AM MDT MON MAY 19 2008/ ...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED ACROSS NORTH CENTRAL SOUTH DAKOTA DURING THE EARLY AFTERNOON. WITH AN INCOMPLETE SPRING GREEN UP...AREAS OF ALREADY DRY VEGETATION WILL COMBINE WITH RELATIVE HUMIDITY VALUES AT OR BELOW 20 PERCENT TO PROMOTE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY
3 follow-up statements
000 WWUS83 KABR 191719 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1219 PM CDT MON MAY 19 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA... .A COMBINATION OF STRONG NORTHWEST WINDS IN EXCESS OF 40 MPH...MINIMUM RELATIVE HUMIDITIES IN THE 15 TO 20 PERCENT...AND HIGH TEMPERATURES IN THE 70S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. ADDITIONALLY VEGETATION ACROSS THE WARNED AREA REMAINS IS AN INCOMPLETE STATE OF GREEN UP. SDZ268-269-200200- /O.CON.KABR.FW.W.0004.080519T2000Z-080520T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 1219 PM CDT MON MAY 19 2008 /1119 AM MDT MON MAY 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NORTH CENTRAL SOUTH DAKOTA DUE TO LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED ACROSS NORTH CENTRAL SOUTH DAKOTA DURING THE EARLY AFTERNOON. WITH INCOMPLETE SPRING GREEN UP...AREAS OF ALREADY DRY VEGETATION WILL COMBINE WITH RELATIVE HUMIDITY VALUES AT OR BELOW 20 PERCENT TO PROMOTE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FOWLE
000 WWUS83 KABR 200040 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 740 PM CDT MON MAY 19 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA... .A COMBINATION OF STRONG NORTHWEST WINDS IN EXCESS OF 40 MPH... MINIMUM RELATIVE HUMIDITIES AROUND 20 PERCENT...AND HIGH TEMPERATURES IN THE 70S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. SDZ268-269-200200- /O.CON.KABR.FW.W.0004.000000T0000Z-080520T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 740 PM CDT MON MAY 19 2008 /640 PM MDT MON MAY 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL CONTINUE THROUGH EARLY EVENING. WITH INCOMPLETE SPRING GREEN UP...AREAS OF ALREADY DRY VEGETATION WILL COMBINE WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT TO PROMOTE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS. THE RELATIVE HUMIDITIES WILL BEGIN INCREASING AS SUNSET APPROACHES...ALONG WITH DIMINSHING WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ HINTZ
000 WWUS83 KABR 200207 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 907 PM CDT MON MAY 19 2008 SDZ268-269-200315- /O.EXP.KABR.FW.W.0004.000000T0000Z-080520T0200Z/ UPPER CHEYENNE-UPPER MISSOURI COTEAU- 907 PM CDT MON MAY 19 2008 /807 PM MDT MON MAY 19 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES HAVE INCREASED ACROSS THE AREA. THE GUSTY WINDS HAVE ALSO DIMINISHED. THE RED FLAG CONDITIONS ARE NO LONGER BEING MET. $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at May 18, 9:40 PM CDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 18, 9:40 PM CDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 940 PM CDT SUN MAY 18 2008 .UPDATE... FORECAST ON TRACK AS ANTICIPATED...NO ADDITIONAL UPDATES AT THIS TIME. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SURFACE RIDGE AXIS LOCATED ACROSS THE EASTERN CWA LATE THIS AFTERNOON WHILE TROUGH AXIS IS POSITIONED FARTHER WEST OVER THE WESTERN DAKOTAS. ISOLATED THUNDERSTORMS HAVE DEVELOPED ON KGGW RADAR OVER MONTANA WHICH IS A SIGN OF WHATS EXPECTED LATER TONIGHT. AS THE WEAK LOW MOVES THROUGH THE AREA TONIGHT...ISOLATED TO WIDELY SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS VERY DRY AIR TO OVERCOME THOUGH SO HAVE DELAYED ONSET OF SLIGHT CHANCE POPS UNTIL AFTER 03Z...THEN INCREASE POPS SLIGHTLY ACROSS THE EAST AFTER 06Z. EVEN THEN...STILL A GOOD AMOUNT OF DRY AIR LOCATED BELOW 750 MB. INSTABILITY IS LACKING...AS WELL AS A LLJ SO SMALL POPS SHOULD SUFFICE. AS THE LOW DEPARTS TO THE EAST ON MONDAY A POCKET OF WARMER AIR ALOFT MOVES OVER THE AREA AS SURFACE WINDS INCREASE FROM THE NORTHWEST. LOOKS TO BE A BREEZY DAY ESPECIALLY ALONG AND WEST OF THE JAMES VALLEY. WILL HAVE TO KEEP AN EYE ON FIRE DANGER AS RH VALUES WILL BECOME LOW DURING THE AFTERNOON. CURRENT RH FORECAST KEEPS RH VALUES AROUND 25 PERCENT ACROSS NORTH CENTRAL SOUTH DAKOTA SO WILL NOT ISSUE ANY HEADLINES FOR FIRE WEATHER AT THIS TIME. ON TUESDAY A RIDGE OF HIGH PRESSURE NOSES SOUTH OVER THE AREA SO DRY CONDITIONS EXPECTED. THIS RIDGE AXIS MOVES SLOWLY EAST TUESDAY NIGHT...ALLOWING FOR RETURN FLOW TO DEVELOP. .LONG TERM...WEDNESDAY THROUGH SUNDAY TRENDS...LONGWAVE PATTERN STILL TO TRANSITION TO SWRLY FLOW ALOFT BY WEDNESDAY NIGHT. HOWEVER...MOISTURE AND LOW PRESSURE SYSTEMS APPEAR TO BE HARD TO COME BY WEDNESDAY AND WEDNESDAY NIGHT...SO YANKED POPS OUT OF THE FORECAST FOR THOSE TWO PERIODS. CONTINUED POPS/WX MENTION FOR SHOWERS AND THUNDERSTORMS FROM THURSDAY TO SUNDAY...AS SW FLOW LOOKS TO LAST THAT LONG. PWATS STILL FORECASTED COME UP TO AN INCH OR MORE BY NEXT WEEKEND...WITH SURFACE-BASED INSTABILITY STARTING TO SHOW UP BY FRIDAY MORNING WHEN GULF MOISTURE FINALLY MAKES IT UP THIS FAR NORTH. WAA AND MOISTURE ADVECTION MIXED WITH A COUPLE OF NIGHTS WHERE A LOW LEVEL JET OF 40 TO 50 KNOTS WILL BE IN PLACE...AND SHOULD BE LOOKING AT SOME CONVECTION SOMEWHERE IN THE OUT PERIODS. NO SIGNIFICANT CHANGES MADE TO EXTENDED FORECAST MAX/MIN TEMPS WHICH LOOK TO STAY CLOSE TO CLIMO NORMS ON WEDNESDAY...TRENDING WARMER THROUGH SATURDAY. && .AVIATION... CONDITIONS ACROSS MUCH OF THE AREA HOWEVER CONVECTION IS NOTED MOVING INTO THE AREA. THERE IS LITTLE CHANCE OF THE STORMS BECOMING SEVERE HOWEVER GUSTY WIND AND BRIEF HEAVY RAIN IS POSSIBLE UNDER THESE STORMS. THESE CONDITIONS WILL LIKELY CONTINUE TONIGHT AND AGAIN BE GOOD VFR BY TOMORROW. WINDS WILL AGAIN PICK UP TOMORROW AFTERNOON. THE KMBG ASOS CONTINUES INOPERABLE UNTIL FURTHER NOTICE. THE KMBG TAF HAS BEEN SUSPENDED...NIL...UNTIL CONDITIONS ALLOW IT TO BE RESUMED. EVEN WHEN IT IS RESUMED THE KMBG TAF WILL NOT BE ROUTINELY AMENDED UNTIL THE ASOS AT THAT AIRPORT IS OPERABLE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...GIONTA SHORT TERM...TMT LONG TERM...DORN AVIATION...KEEFE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 18, 3:44 AM CDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 344 AM CDT SUN MAY 18 2008 SDZ017-018-036-037-190845- FAULK-SPINK-HYDE-HAND- 344 AM CDT SUN MAY 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR THUNDER TONIGHT AS A WEAK SYSTEM MOVES ACROSS THE REGION. AT THIS TIME...ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS FROM ABOUT MID WEEK THROUGH THE WEEKEND. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ003>011-015-016-019>023-033>035-045-048-051-190845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO- 344 AM CDT SUN MAY 18 2008 /244 AM MDT SUN MAY 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HIGH TO VERY HIGH RANGELAND FIRE DANGER TODAY. THIS IS DUE TO PERSISTENT DRY CONDITIONS...HOWEVER DEVELOPING SOUTHEASTERLY WINDS ARE EXPECTED TO REMAIN ON THE LIGHT SIDE TODAY. THERE IS ALSO A SMALL CHANCE FOR THUNDER TONIGHT AS A WEAK SYSTEM MOVES ACROSS THE REGION. AT THIS TIME...ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS FROM ABOUT MID WEEK THROUGH THE WEEKEND. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:44 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 17 more | 9 hr |
Nearby
Red Flag Warnings in South Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.